Jump to content

20 years on Klonopin; Must Taper Under Harsh Circumstances.


[ju...]

Recommended Posts

:( :-*Hi All--

 

It's a long story I must make short. On Klonopin, 4 mgs to 2 mgs to 1 mg to 0.5, for over 20 years. Hellish experiences with cold-turkey off 2 mgs/day--head shakes, lost voice, tics and tremors, somethinglike agoraphobia (had landed at parents' home after accidental OD w/ ETOH; was okay w/ them and animal care, but had gross difficulties leaving the house, and had to return to Kpin after six months of absolute torture).

 

This has been a bad decade. Finally stopped drinking--8 months' self-motivated sobriety--but am at Salvation Army right now, which is less than ideal for a Klonopin taper. Have applied for disability on psych grounds. Was on 1-2 mgs/24 hrs; had ETOH OD; was placed in nuthouse for alleged suicidal ideation; crazy doc there decided to take me down off Kpin, which did not work. Immediately resumed 0.5-1 mg/24 hrs upon release after 13 days.

 

Own pdoc in agreement w/ nuthouse doc; reinstated slow taper. Became homeless after IRA cashout ran out, and now he will not budge. Been getting help from a friend who gets boatloads of meds for intractable pain and psych D/Os. Not much money in pocket (AA friends help at times). Have Neurontin on board to support 'taper', but this too is courtesy of a friend. (doc prescribed 400 mgs/day, compared to the 2 g's I"m taking, roughly, to get through these days. Lots of chaos on top of no autonomy at all, and me in my forties. This sucks.)

 

Short version: Wellbutrin, 150, a.m.; fluoxetine, 20 mg, a.m., trazadone, 150 mg, at sleep, 0.5 Klonopin/day, and as much Neurontin as I can get on board. I have no other option right now but to taper, and I need help. Thanks all for reading this long intro.

Link to comment
Share on other sites

Hello juliad, Welcome!

 

Wow, things are pretty rough for you at the moment, I'm sorry you've had to go through and are still going through so much.  I can see you're doing what it takes to get through this, and getting sober and off the Klonopin are two good moves.  How can we help you, do you need taper advice and support while you do this?  Do you have the .5 mg pills, so you can cut them in order to taper off the rest of the way?

 

Pam

Link to comment
Share on other sites

J- Congratulations on wanting to get off this stuff. How long did it take to go from 4 to .5 mg of K? Is this a recent thing.? Try to stay on same amount of K everyday, Don't vary the amount you take as this can cause problems. I was on xanax for 20 years and tapered this stuff so it is a doable thing..................BOX
Link to comment
Share on other sites

:)Hi--

 

Thanks for the support. I'm on a steady dose of 0.5 K/day, and am dividing that, taking the last bit at night. I have given myself a Neurontin cushion, and am reading scary stuff here  :-[about that. I have always had a tendency to play doctor; the one I have, for whatever reasons, is trying to take me off K too fast: my receptors are rebelling, and I am in pretty serious anxiety most of the time (though it's not too bad right now).

 

Trazadone, or the lack thereof, is also a problem. No current script; a friend who can afford to give the stuff away has been giving the stuff away, but she's now unwell, and I fear being without it in a shelter, where chaos resides. Will have to bug her later if she picks up.

 

I'm not sure how to start a thread here--all the windows at once are visually confusing. Any help would be appreciated.

 

jd

 

Link to comment
Share on other sites

:)Hi--

 

Thanks for the support. I'm on a steady dose of 0.5 K/day, and am dividing that, taking the last bit at night. I have given myself a Neurontin cushion, and am reading scary stuff here  :-[about that. I have always had a tendency to play doctor; the one I have, for whatever reasons, is trying to take me off K too fast: my receptors are rebelling, and I am in pretty serious anxiety most of the time (though it's not too bad right now).

 

Trazadone, or the lack thereof, is also a problem. No current script; a friend who can afford to give the stuff away has been giving the stuff away, but she's now unwell, and I fear being without it in a shelter, where chaos resides. Will have to bug her later if she picks up.

 

I'm not sure how to start a thread here--all the windows at once are visually confusing. Any help would be appreciated.

 

jd

 

 

You can click on this link in Withdrawal and Recovery Support and select new topic.  http://www.benzobuddies.org/forum/index.php?board=55.0

Link to comment
Share on other sites

×
×
  • Create New...